Overdose alert issued for purple substance suspected to be fentanyl
Drug has a consistency similar to 'play dough,' the alert says
An overdose alert has been issued after police seized a drug with a purple hue and 'play dough' consistency that police believe to be fentanyl.
The Waterloo Region Integrated Drugs Strategy issued the alert Tuesday morning.
The suspected fentanyl was seized last Thursday during an investigation. The drug is currently undergoing testing.
"This may be similar to a fentanyl/heroin mix found in Hamilton region, which has been linked to multiple overdoses in that area," the alert warns.
An overdose can occur through breathing in the substance, eating it or injecting it.
The Drug Strategy reminded drug users not to use substances alone and to keep a naloxone kit on hand.
In 2017, there were 71 overdose deaths in Waterloo region, with most linked to opioid use, which includes fentanyl and heroin.